I was diagnosed with diverticulitis in dec 2009 after a trip to the ER for severe abdominal pain. I was given Cipro for 14 days and got back to normal with no problems other than some diarhea. The pain returned 2 months later and my doctor prescribed another round of Cipro for 21 days. On day 12 I had severe side affects. The Cipro attacked my nervous system, I had tingling in my extemities and it felt like my whole body was on fire. I recovered about 3 hours later but still didn't feel right. I stopped the medication but had a repeat of the same symptoms the next day. I had a friend drive me to the doctor's office the following day where I had another attack in the doctors office. He gave me an injection (I think it was a steroid?) and sent me home after I recovered from the attack. It was about 6 weeks before I felt normal again. On memorial day 2010 I noticed a pain in my left ankle, it got worse over the next week. My doctor said it may be a side affect of the Cipro. I was sent to an orthopedist who confirmed that it was a cipro tendon injury which can happen months after treatment with this type of antibiotic. Now I am looking at a long paiful recovery of at least 3 months. I can not take cipro or any flouroquinolone antibiotic. I don't know if there is another type of antibiotic that can be used to treat this if I have another diverticulitis attack. If not, surgery may be the only option. Has anyone else experienced severe side affects from Cipro?
Posts You May Be Interested In